# SDR LA02003F00000

- Difficulty date: September 23, 2003
- Submitted: October 9, 2003
- Operation: Air carrier
- Aircraft: N1590P
- Make and model: Piper PA-18-135
- Aircraft serial: 183755
- Engine: Lyc O290*
- Propeller: Mcauly 1A200*
- System (JASC): 6113 · Propeller Spinner Section
- Part: Spinner
- Part number: 14422B
- Condition: Cracked
- Location: Propeller
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SPINNER CONTACTS PROPELLER BLADES AT LEADING EDGE AND TRAILING EDGE OF BLADE CUTOUTS IN THE SPINNER.  A GROOVE HAS BEEN WORN INTO THE PROPELLER BLADES, WITH THE WORST BEING .080 INCH DEEP AND .9 INCH LONG ON THE LEADING EDGE OF ONE BLADE.  SPINNER AND BOTH SPINNER BACKPLATES WERE DESTROYED BY CRACKING CAUSED BY THE LACK OF MATERIAL THAT WAS WORN BY PROPELLER INTERFERENCE.  DAMAGE OCCURRED DUE TO NORMAL OPERATIONS, WITH NO KNOWN STRIKE TO EITHER THE PROPELLER OR SPINNER ASSY.  TO PREVENT RECURRENCE, A SPINNER ASSEMBLY NEEDS TO BE INSTALLED WITH EITHER LARGE ENOUGH BLADE CUTOUTS, OR EXTENDED BACKPLATES TO PREVENT INTERFERENCE WITH THE PROPELLER.  DAMAGE WAS FOUND DURING AN NORMAL INSPECTION.
